Thunderstorm Wind, Franklin
- When
- August 15, 12:55 PM CST to 12:58 PM CST
- Where
- Franklin County, Russellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.517, -87.733
A tree was blown down on to power lines.
5 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 15, 12:39 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CDT MON AUG 15 2005 .DISCUSSION... DESPITE THE 5H RIDGE CENTER LOCATED NEARLY ON TOP OF THE LOCAL AREA...CONVECTIVE COVERAGE IS CONSIDERABLY GREATER THAN YESTERDAY. THIS IS LIKELY DUE TO THE HIGHER LOW LEVEL MOISTURE IN PLACE WITH SFC DEW POINTS OF 70-75F. COVERAGE SHOULD BE HIGHEST NEAR RESIDUAL OUTFLOW BOUNDARY IN MID TN. NEAR STORM ENVIRONMENT IS YIELDING SBCAPES IN EXCESS OF 3500 J/KG OVERALL...WHICH WILL LIKELY EXCEED 4000 J/KG WITHIN THE NEXT HOUR OR SO. GOES WINDEX VALUES ARE NOW EXCEEDING 60...WITH WMSI VALUES CORRESPONDING TO 50-65KT WET MICROBURST POTENTIAL. KHTX SHOWED A RECENT PROXIMITY STORM WITH DIVERGENT BASE VELOCITY SIGNATURE AND MAX OF 35KT SO FAR. I SUSPECT WITH FURTHER HEATING...ELEVATED CORES WILL INTENSIFY THE LOCAL DAMAGING WIND THREAT. AS WITH THE LAST SEVERAL DAYS...EXPECT STORMS TO DISSIPATE RAPIDLY TOWARD SUNSET. PERSISTENCE TYPE FORECAST LOOKS LIKE BEST ROUTE TO GO THROUGHOUT THE 7 DAY PERIOD...EVEN IN THE LONG TERM. LONG TERM MODEL CONFIDENCE IS PRETTY SHAKY WITH NO RUN TO RUN CONTINUITY SINCE YESTERDAY. FOR DAYS 1 TO 3...FORECAST CONCERN IS WHETHER OR NOT THE SHORTWAVE WILL AID LIFT AND WIDER SPREAD RAINFALL ON WEDNESDAY. I BELIEVE THE MODELS ARE DERIVING THIS WAVE FROM MCS ACTIVITY IN THE SOUTHERN PLAINS INTO THE MID SOUTH. THIS IS PLAUSIBLE TO A CERTAIN EXTENT...BUT NOT ENOUGH TO HANG MY HAT ON FOR INCREASING GOING CHANCE POP FORECAST. SO...HAVE LEFT THIS ALONE FOR NOW. INDEED...IF AN OUTFLOW BOUNDARY IS GENERATED TUESDAY INTO TUESDAY NIGHT WHICH TAKES RESIDENCE IN THE TN VALLEY...POPS WILL INCREASE GIVEN THE CURRENT BUOYANT AIRMASS IN PLACE. ONLY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WERE TO RAISE HIGH TEMPS A BIT DAYS 5-7 GIVEN LOW CONFIDENCE IN COLD FRONT ARRIVING THIS FAR S. IM TAKING A CONSERVATIVE APPROACH ON THIS GIVEN THAT THE 5H RIDGE LOOKS TO REMAIN STRONG THROUGH THIS WEEK. .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 94 73 91 / 20 40 30 40 SHOALS 73 95 72 91 / 20 40 30 40 CULLMAN 73 93 72 91 / 20 40 30 40 FAYETTEVILLE 72 94 71 91 / 20 40 30 40 FORT PAYNE 70 91 71 88 / 20 40 30 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1142 AM CDT MON AUG 15 2005 ALZ001>010-016-TNZ076-096-097-160200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1142 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING MICROBURSTS...OR LOCALIZED DAMAGING WINDS OVER 60 MPH. THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND SMALL HAIL. AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN SMALL...SO RELIEF FROM THE HEAT WILL BE LIMITED. HIGH TEMPERATURES IN THE LOW TO MID 90S ALONG WITH VERY HUMID CONDITIONS WILL YIELD HEAT INDICES FROM 100 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 143 PM CDT MON AUG 15 2005 ALZ003-151915- FRANKLIN- 143 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 215 PM... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELLVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ISBELL. RUSSELLVILLE. PLEASANT RIDGE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The Columbus AFB radar (KGWX), 88 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
5 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
A tree was blown down on to power lines.
A tree was blown down at Sequoyah Caverns.
Water up to three feet deep covered several roads in downtown Huntsville including the intersection of Oakwood and Washington Streets and the intersection of Pratt Avenue and Meridian Street.
Nickel size hail was reported on U.S. Highway 72 on the east side of Chapman Mountain.
Several trees were blown down near the intersection of Maysville Road and U.S. Highway 72.
Quarter size hail was reported at the intersection of Sparkman Drive and North Memorial Parkway.
A few trees were blown down across Chase Road and Blue Springs Road near the Alabama A&M Campus.
A microburst resulted in significant damage to the Ft Payne High School football stadium. Roofs were removed from several out buildings. The stadium bleachers were flipped over several times and destroyed. Also, several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469760, 5469761, 5469762, 5469763, 5469764, 5469765, 5469766, 5469767.